Arkansas, 2022Tornado and Damaging Wind in Arkansas, November 4, 2022
November 4, 2022 · NWS SHV · 2 events in 2 counties and zones
A strong upper level trough progressed through the Rockies and into the Central and Southern Plains during the day on November 4th, enhancing strong surface low development over the Upper Red River Valley into Oklahoma. This produced a strong pressure gradient over the Southern Plains and Lower Mississippi Valley, allowing for very rich Gulf moisture to surge north across the Ark-La-Tex area…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough progressed through the Rockies and into the Central and Southern Plains during the day on November 4th, enhancing strong surface low development over the Upper Red River Valley into Oklahoma. This produced a strong pressure gradient over the Southern Plains and Lower Mississippi Valley, allowing for very rich Gulf moisture to surge north across the Ark-La-Tex area into Eastern Oklahoma and much of Arkansas. This generated moderate instability across these areas during the afternoon, as temperatures rose into the lower to mid 80s. Very strong wind shear was also in place over these areas, with the upper trough reinforcing a cold front southeast into Southeast Oklahoma, Western Arkansas, and East Texas. This trough enhanced large scale forcing along the front, with discrete supercell development also occurring ahead of the main line of storms over portions of East Texas, Southeast Oklahoma, and Southwest Arkansas. Multiple tornadoes, some strong, touched down across these areas, with additional instances of damaging winds also reported before the line of storms overtook these discrete supercells and shifted east across the remainder of East Texas, Southwest Arkansas, and into North Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 4, 5:14 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 4, 5:14 PM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
614 PM CDT Fri Nov 4 2022
...New AVIATION...
.SHORT TERM...
(This evening through Saturday Night)
Issued at 209 PM CDT Fri Nov 4 2022
Thunderstorm development is currently underway across portions of
the Fort Worth metroplex, with further development still expect to
the east of that. This eventual line of thunderstorms is still
expected to start trekking east across the region, with activity
ongoing to start the short-term. By 03z, the line should be
effecting portions of NW Louisiana and SW Arkansas, with the
threat for severe weather remaining for a few hours beyond this.
At this point in the life cycle of the QLCS, the primary severe
threats should be shifting towards damaging winds, with an
embedded QLCS tornado threat as well. The threat for severe
weather should exit the region with the line around 5-6am, with a
slight decrease in threat overall as instability decreases
overnight.
As the front pushes through the area, temperatures will begin to
fall overnight. Given the cold air advection, lows will range from
the low-40s north, to upper 50s south. The cold front also looks
to quickly rebound, influencing highs tomorrow with mid-60s north,
and low to mid-70s south. As the skies clear into tomorrow night
and winds decouple, temperatures should drop into the low to
upper-40s.
/44/
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 209 PM CDT Fri Nov 4 2022
Beginning Sunday, the cold front which is expected to bring severe
weather this evening and overnight will be to our SE but begin a
gradual northward retreat back across the region through the day on
Sunday. In the process, warm air advection showers will be possible
late Sunday through Monday as the warm front eventually lifts back
north of the region. Although thunderstorms are unlikely, we cannot
rule out a few isolated storms in addition to the scattered showers
on Monday as daytime heating may provide just enough instability for
slightly deeper convection. Otherwise, the general theme for much of
next week will be the above normal temperatures through Thursday as
upper-level ridging builds across the Lower/Mid MS Valley.
By Wednesday and especially Thursday, the upper-level ridge will
migrate NE into the Tennessee/Ohio Valleys and eventually the Mid
Atlantic by the end of the week. This will allow for the next major
trough and cold front to spill out of the Rockies eastward into the
Plains and central CONUS with another chance for convection by late
Thursday into Friday. This cold front is also expected to usher in a
noticeably cooler air mass as post-frontal temperatures on Friday
are only expected to reach into the 60s to lower 70s for afternoon
highs. Lows on Friday night will fall into the upper 30s north to
lower and mid 40s south as high pressure builds into the region for
next weekend.
/19/
&&
.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Fri Nov 4 2022
For the 05/00Z TAFs, active weather will result in deteriorating
flight conditions through the next several hours as a line of
powerful storms progresses from west to east, bringing heavy
precipitation, with drops into LIFR VIS and CIGS likely. Gusty
winds continue ahead of and within the main line of storms, with
LLWs potentially posing a concern for smaller craft. Conditions
will quickly clear behind the line from west to east as soon as
05/06Z across northern and western airspace.
/26/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 52 68 50 / 50 100 0 0
MLU 85 58 71 50 / 10 100 10 0
DEQ 78 44 65 42 / 90 100 0 0
TXK 80 49 65 48 / 70 100 0 0
ELD 81 50 68 44 / 40 100 0 0
TYR 82 48 64 51 / 90 80 0 0
GGG 83 48 66 48 / 80 90 0 0
LFK 85 51 71 50 / 70 90 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...26
LONG TERM....15
AVIATION...26
Hazardous weather outlook, Nov 4, 7:44 AM CST, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
844 AM CDT Fri Nov 4 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051345-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
844 AM CDT Fri Nov 4 2022
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are likely to begin affecting the
region late this afternoon and continue through the evening and
overnight hours. This threat will occur along a frontal boundary
that will shift east across the region with very warm and unstable
air ahead of the front along with increasing shear. Damaging winds,
hail, and tornadoes will all be possible. A few particularly strong
and significant tornadoes cannot be ruled out, especially across the
western half of the region to include Southeast Oklahoma, East Texas
and the adjacent areas of Southwest Arkansas and Northwest Louisiana.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon through the
overnight hours.
19
In the hours before
Local storm report, Nov 4, 6:03 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 6 ESE DETROIT 33.63N 95.17W
11/04/2022 RED RIVER TX TRAINED SPOTTER
TREE SNAPPED IN HALF, MANY POWER POLES DOWN.
&&
RKLocal storm report, Nov 4, 6:07 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TORNADO 5 W DAINGERFIELD 33.04N 94.82W
11/04/2022 MORRIS TX FIRE DEPT/RESCUE
SIGNIFICANT DAMAGE.
&&
RKLocal storm report, Nov 4, 7:27 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TORNADO HUGHES SPRINGS 33.00N 94.63W
11/04/2022 CASS TX FIRE DEPT/RESCUE
SIGNIFICANT DAMAGE INSIDE CITY LIMITS.
&&
RKLocal storm report, Nov 4, 7:29 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO 4 WNW DAINGERFIELD 33.05N 94.80W
11/04/2022 MORRIS TX LAW ENFORCEMENT
CONSIDERABLE TREES UPROOTED AND OR SNAPPED
ACROSS RURAL COUNTY ROADS TO THE WEST AND
NORTHWEST OF DAINGERFIELD. TORNADO DEBRIS
SIGNATURE CORRELATES TO THE DAMAGE ACROSS
MORRIS COUNTY.
&&
13Local storm report, Nov 4, 7:31 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 2 E NAPLES 33.21N 94.65W
11/04/2022 CASS TX LAW ENFORCEMENT
CONSIDERABLE TREES UPROOTED AND/OR SNAPPED
NEAR NAPLES AND JUST EAST OF NAPLES IN
EXTREME NORTHWEST CASS COUNTY. TORNADO
DEBRIS SIGNATURE CORRELATES TO DAMAGE BEING
A RESULT OF A TORNADO ACROSS THIS AREA.
&&
13Local storm report, Nov 4, 7:34 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 9 SSE DE KALB 33.38N 94.56W
11/04/2022 BOWIE TX LAW ENFORCEMENT
WIDESPREAD TREES DOWNED NEAR AND JUST SOUTH
OF THE I-30 CORRIDOR SOUTH AND WEST OF NEW
BOSTON. TORNADO DEBRIS SIGNATURE CORRELATES
TO THE DAMAGE BEING A RESULT OF A TORNADO.
&&
13Tornado, Howard
- When
- November 4, 7:37 PM CST to 7:43 PM CST
- Where
- Howard County, 2.78 mi WSW of Center Pt to 2.19 mi S of Muddy Fork
- Rating
- EF2
- Path length
- 8.14 mi
- Path width
- 200 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.018, -93.976
An EF-2 tornado with estimated maximum winds near 115 mph touched down near the intersection of Possum Hollow Road and Highway 26 just southwest of the Center Point community, where a metal outbuilding was destroyed and numerous trees were snapped or uprooted. The tornado continued northeast damaging chicken houses near Madison Street and significantly damaged a mobile home off of Billings Road and Highway 278. The tornado continued to snap and uproot trees in a heavily forested area southwest of Briar before lifting just north of Muddy Fork Road.
Thunderstorm Wind, Hempstead
- When
- November 4, 7:56 PM CST
- Where
- Hempstead County, 1.07 mi SSE of Fulton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.606, -93.813
Thunderstorm winds caused a tractor trailer to overturn on the I-30 bridge over the Red River near Fulton, blocking both the east and west-bound lanes.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, November 4, 20221 death · 15 injured · $16 million · EF4 · 6 events
- Tornadoes in Oklahoma, November 4, 20221 death · 7 injured · $35 million · EF4 · 3 events
- Tornadoes and Hail in Texas, November 4, 202210 injured · $9.5 million · EF4 · 22 events
- Tornadoes and Flash Flood in Oklahoma, November 4, 20222 deaths · 3 injured · $1.1 million · EF2 · 11 events
- Winter Storm and Heavy Snow in Montana, November 4 to 5, 20221 death · $7,000 · 74 kt wind · 14 events
- Tornadoes and Flash Flood in Arkansas, November 4, 2022$804,000 · EF1 · 14 events
- Tornadoes and Flash Flood in Arkansas, November 4, 2022$2,000 · EF2 · 23 events
- Tornado and Hail in Oklahoma, November 4, 2022$75,000 · EF1 · 3 events
- Heavy Rain in Iowa, November 4 to 5, 202240 events
- Heavy Snow and High Wind in Idaho, November 4 to 5, 2022$51,000 · 57 kt wind · 6 events
- Tornado and Damaging Winds in Louisiana, November 4, 2022$3,000 · EF0 · 19 events
- Heavy Snow and High Wind in Idaho, November 4 to 5, 202263 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1057258, 1057259.